MAUDE Adverse Event Report: DEPUY MITEK LLC US IDEAL SUTGRASPER 45 DEG *EA; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US IDEAL SUTGRASPER 45 DEG *EA; SUTURE/NEEDLE PASSER, REUSABLE
Model Number 251722
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).Investigation summary: the complaint device is not being returned, it was retained by the customer, therefore unavailable for a physical evaluation.With the information provided, and without the complaint device to evaluate, we cannot determine a root cause for the reported failure.A manufacturing record evaluation was performed for the finished device lot number (7l51346), and no non-conformance was identified.Should the device ever be received back in the future, this complaint file will be reopened at that time and an evaluation will be performed and documented.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
It was reported by sales rep that during a rotator cuff repair procedure on (b)(6) 2021, it was observed that as soon as the 45° suture grasper device was pulled out of the container, the colored plastic completely fell apart; and was unusable.Another like device was used to complete the procedure without delay.There were no adverse patient consequences reported.No additional information was provided.

Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11862388
Report Number1221934-2021-01609
Device Sequence Number4414008
Product Code NBH
UDI-Device Identifier10886705012305
UDI-Public10886705012305
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/31/2024
Device Model Number251722
Device Catalogue Number251722
Device Lot Number7L51346
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2021
Initial Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1